My girlfriend has been on birth control for about three months now, and her period has been occurring for two weeks at a time. It's just been spotting. This week, she started her period on time but it was brown and today it stopped. We have only had sex twice while on the pill and we use condoms with the birth control. She always takes the pill on time and has never missed. Could anything be happening?
What a caring partner to seek information for your girlfriend. It is not unusual to have some spotting during the first three months on oral contraceptives. The brown bleeding is just a variation on the normal. Usually it just is a lighter flow, and no cause for concern. I am not concerned about pregnancy, because of the correct use of the pills and also because of the condom use. If she continues to have inconvenient spotting between periods, she may want to return to her health care provider to investigate a switch in pills.